Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Computing Riemann theta functions


Authors: Bernard Deconinck, Matthias Heil, Alexander Bobenko, Mark van Hoeij and Marcus Schmies
Translated by:
Journal: Math. Comp. 73 (2004), 1417-1442
MSC (2000): Primary 14K25, 30E10, 33F05, 65D20
Published electronically: December 19, 2003
MathSciNet review: 2047094
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Riemann theta function is a complex-valued function of $g$ complex variables. It appears in the construction of many (quasi-)periodic solutions of various equations of mathematical physics. In this paper, algorithms for its computation are given. First, a formula is derived allowing the pointwise approximation of Riemann theta functions, with arbitrary, user-specified precision. This formula is used to construct a uniform approximation formula, again with arbitrary precision.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 14K25, 30E10, 33F05, 65D20

Retrieve articles in all journals with MSC (2000): 14K25, 30E10, 33F05, 65D20


Additional Information

Bernard Deconinck
Affiliation: Department of Mathematics, Colorado State University, Fort Collins, Colorado 80523-1874
Email: deconinc@math.colostate.edu

Matthias Heil
Affiliation: Fachbereich Mathematik, Technische Universität Berlin, Strasse des 17.Juni 136, 10623 Berlin, Germany
Email: matt@heil-lanzinger.de

Alexander Bobenko
Affiliation: Fachbereich Mathematik, Technische Universität Berlin, Strass des 17.Juni 136, 10623 Berlin, Germany
Email: bobenko@math.tu-berlin.de

Mark van Hoeij
Affiliation: Department of Mathematics, Florida State University, Tallahassee, Florida 32306
Email: hoeij@math.fsu.edu

Marcus Schmies
Affiliation: Fachbereich Mathematik, Technische Universität Berlin, Strass des 17.Juni 136, 10623 Berlin, Germany
Email: schmies@sfb288.math.tu-berlin.de

DOI: http://dx.doi.org/10.1090/S0025-5718-03-01609-0
PII: S 0025-5718(03)01609-0
Keywords: Riemann theta function, pointwise approximation, uniform approximation
Received by editor(s): June 7, 2002
Published electronically: December 19, 2003
Article copyright: © Copyright 2003 American Mathematical Society